Flash Flood, Inyo
- When
- July 14, 1:22 PM PST to 2:22 PM PST
- Where
- Inyo County, Keeler to 1.04 mi ENE of Keeler
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.480, -117.870
Highway 136 was flooded in Keeler.
Isolated slow-moving thunderstorms brought localized flooding to southeast California on the 14th and 15th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS VEF wrote it up.
Isolated slow-moving thunderstorms brought localized flooding to southeast California on the 14th and 15th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 14, 8:10 AM PST, 5 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 910 AM PDT MON JUL 14 2008 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE AREA THROUGH TUESDAY RESULTING IN ISOLATED TO SCATTERED THUNDERSTORMS... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS MAY PRODUCE HEAVY RAINFALL. STORM COVERAGE WILL GRADUALLY DECREASE BY THE MIDDLE OF THE WEEK AS DRIER SOUTHWEST FLOW DEVELOPS. && .UPDATE...OVERALL MOIST AND UNSTABLE TODAY WITH UPPER TROUGH STILL OVER THE AREA. ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP THROUGHOUT THE DAY. FORECAST IN GOOD SHAPE AND NO UPDATES PLANNED. && .AVIATION...FOR MCCARRAN...PARTLY CLOUDY SKIES ACROSS THE LAS VEGAS VALLEY THROUGH 18Z. ISOLATED THUNDERSTORM COVERAGE IS EXPECTED ALONG ALL APPROACH CORRIDORS AND WITHIN THE LAS VEGAS VALLEY DURING THE AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOME LIGHT TO MODERATE SHOWERS REMAIN OVER NORTHERN PORTIONS OF MOHAVE COUNTY...BUT ARE EXPECTED TO DIMINISH BY 14Z. THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE REGION AFTER 18Z AND CONTINUE INTO THE EVENING HOURS. && .PREV DISCUSSION...330 AM PDT MON JUL 14...SHORT TERM...VERY LITTLE CHANGE TO THE OVERALL FORECAST PACKAGE AS MOIST AND UNSTABLE CONDITIONS REMAIN ACROSS THE CWA. MODELS INDICATE THAT FAIRLY UNIFORMED CONDITIONS CONTINUE...WITH THETA-E/ PREC WATER/CAPE/NEG LI...NOT REALLY FOCUSING IN ANY SPECIFIC AREA FOR TODAY. FLOW ALOFT REMAINS LIGHT AND ALTHOUGH HEAVY RAIN MAY CAUSE SOME LOCALIZE FLOOD PROBLEMS...LACK OF STRONG FOCUS DOES NOT LEAD TO A FLASH FLOOD WATCH ATTM. SITUATION WILL NEED TO BE MONITORED CLOSELY DURING THE DAY HOWEVER. TUESDAY WILL BE SIMILAR TO TODAY...HOWEVER MODELS CONTINUE TO INDICATE THAT INCREASED SOUTHWEST FLOW ALOFT LOOKED FOR INTO WEDNESDAY WHICH SHOULD BRING A DRIER AIRMASS TO AT LEAST THE WESTERN PORTION OF THE CWA AND HAVE CONFINED THUNDERSTORMS TO MAINLY THE EASTERN HALF WHILE EXPECTED COVERAGE TO BE LESS THAN TUESDAY. TEMPERATURES WILL REMAIN A CHALLENGE DUE TO CLOUD COVER/SHOWERS. WENT WITH MOS RESULTING IN A FEW DEGREES OF WARMING INTO THE MIDDLE OF THE WEEK AS DRIER AIR MOVES IN. .LONG TERM...ONCE AGAIN ONLY MINOR CHANGES MADE TO THE FORECAST. MODELS CONTINUE TO SHOW A SLOW DRYING TREND FROM WEST TO EAST TOWARD THE END OF THE WEEK AS AN UPPER LEVEL LOW PUSHES THROUGH THE PACIFIC NORTHWEST. ALTHOUGH THE SOUTHWEST FLOW INCREASES ALOFT OVER THE WESTERN ZONES...MONSOONAL MOISTURE IS LIKELY TO REMAIN OVER THE FAR EASTERN ZONES. KEPT THE SLIGHT CHANCE TO CHANCE POPS IN THE FORECAST THROUGH THE PERIOD OVER MOHAVE COUNTY WITH LOWER POPS AS YOU GO WEST. WITH THE DRIER AIR MOVING INTO THE REGION TEMPERATURES WILL SLOWLY INCREASE. RIGHT NOW WE ARE NOT LOOKING FOR A SIGNIFICANT WARMING TREND...BUT IT LOOKS LIKE TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/SALMEN/JENSEN/GORELOW HTTP://WEATHER.GOV/LASVEGAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 556 AM PDT MON JUL 14 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-150000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 556 AM PDT MON JUL 14 2008 /556 AM MST MON JUL 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE AREA TODAY FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. IN ADDITION TO DANGEROUS LIGHTNING AND POSSIBLY STRONG WINDS...LOCAL HEAVY RAIN COULD PRODUCE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED AGAIN TUESDAY FOLLOWED BY DECREASING COVERAGE WEDNESDAY AND INTO THE WEEKEND AS DRIER SOUTHWEST FLOW DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AS SOON AS IT IS SAFE TO DO SO.
The national radar mosaic for the moment the first event began.
2 flash flood. Local standard time, as filed.
Highway 136 was flooded in Keeler.
Flash flooding at Highway 58 and Soap Mine Road in the Barstow, CA area trapped five people in vehicles. They were rescued by helicopter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2008Every state in 2008This day in weather historyWarnings in California, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 106534, 106522.